Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Metformin is not digesting
    avatar
    crystalball_3 posted:
    I recently refilled my metformin prescription and have noticed that I ddont seem to be digesting the pills. (I know gross thought) I know that these are the extended release pills, dont know if there is a problem with the pills themselves or if it's my system. Any thoughts?
    Reply
     
    avatar
    davedsel responded:
    Hello.

    This subject has come up a few times in this community. I believe it is only the shell of the pill you are seeing. It would be a good question to ask your pharmacist for an expert answer.
    Click on my username or avatar picture to read my story.

    Blessings,

    -Dave
     
    avatar
    debs_bears responded:
    Dave is correct it is the shell you see especially if it is the ER kind.


    When I was on them I always saw (the pill) in the toilet so I asked the pharmacy guy and he told me since it is the ER it is the shell and not to worry it dissolves over time in our systems and sheds the skin (shell). Debbie
     
    avatar
    crystalball_3 responded:
    Thank you.,Yes I did find out from the pharmacist later that day that it is just the shell. This is the first time I received the ER pills.
     
    avatar
    debs_bears replied to crystalball_3's response:
    I had found out that the ER ones are much easier on the stomach less side effects as well.


    Helpful Tips

    Tip for Less Severe Neuropathy Symptoms
    I was diagnosed with Type 2 over eight years ago and have been lucky enough to control my disease with weight loss, diet and exercise ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.